Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Division rings and $ V$-domains


Author: Richard Resco
Journal: Proc. Amer. Math. Soc. 99 (1987), 427-431
MSC: Primary 16A39; Secondary 16A33, 16A52
DOI: https://doi.org/10.1090/S0002-9939-1987-0875375-3
MathSciNet review: 875375
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ D$ be a division ring with center $ k$ and let $ k\left( x \right)$ denote the field of rational functions over $ k$. A square matrix $ \tau \in {M_n}\left( D \right)$ is said to be totally transcendental over $ k$ if the evaluation map $ \varepsilon :\,k\left[ x \right] \to {M_n}\left( D \right),\varepsilon \left( f \right) = f\left( \tau \right)$, can be extended to $ k\left( x \right)$. In this note it is shown that the tensor product $ D{ \otimes _k}k\left( x \right)$ is a $ V$-domain which has, up to isomorphism, a unique simple module iff any two totally transcendental matrices of the same order over $ D$ are similar. The result applies to the class of existentially closed division algebras and gives a partial solution to a problem posed by Cozzens and Faith.


References [Enhancements On Off] (What's this?)

  • [1] G. M. Bergman, Private communication, December 1981.
  • [2] P. M. Cohn, The similarity reduction of matrices over a skew field, Math. Z. 132 (1973), 151-163. MR 0325646 (48:3993)
  • [3] -, Skew field constructions, London Math. Soc. Lecture Notes Series, vol. 27, Cambridge Univ. Press, Cambridge, 1977. MR 0463237 (57:3190)
  • [4] J. H. Cozzens, Homological properties of the ring of differential polynomials, Bull. Amer. Math. Soc. 76 (1970), 75-79. MR 0258886 (41:3531)
  • [5] J. Cozzens and C. Faith, Simple Noetherian rings, Cambridge Univ. Press, Cambridge, 1975. MR 0396660 (53:522)
  • [6] J. Hirschfeld and W. H. Wheeler, Forcing, arithmetic, division rings, Lecture Notes in Math., vol. 454, Springer-Verlag, Berlin and New York, 1975. MR 0389581 (52:10412)
  • [7] N. Jacobson, The structure of rings, Amer. Math. Soc. Colloq. Publ., vol. 37, Amer. Math. Soc., Providence, R.I., 1964. MR 0222106 (36:5158)
  • [8] E. R. Kolchin, Galois theory of differential fields, Amer. J. Math. 75 (1953), 753-824. MR 0058591 (15:394a)
  • [9] R. Resco, L. W. Small, and A. R. Wadsworth, Tensor products of division rings and finite generation of subfields, Proc. Amer. Math. Soc. 77 (1979), 7-10. MR 539619 (80g:16020)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A39, 16A33, 16A52

Retrieve articles in all journals with MSC: 16A39, 16A33, 16A52


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0875375-3
Keywords: Division algebras, $ V$-rings
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society